Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have been nauseated, fatigued, stiff neck, plugged ears and joint pain. Taking Pepto Bismol. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have been nauseated, faigued and had stiff neck, EARS ARE PLUGGED UP and joints and my back hurt FOR FIVE DAYS I am taking PEPTO BISMOL TYPE PRODUCT WHICH HELPS ONLY TEMPORARILY. Is this the flu? I work at a large hospital My brother has diarrhea
Posted Tue, 3 Sep 2013 in Medicines and Side Effects
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
Chicken soup won't help!

Detailed Answer:
Thanks for writing to us.
Symptoms of abdominal upset, blocked ears, fatigue, nausea, joint pains and aches probably point towards flu or viral infection.
As five days have already elapsed so no antiviral is required. Flu usually improves in two weeks time.
However adequate rest and symptomatic treatment is required
1) maintain adequate hydration and rest.
2) if having fever take tablet paracetamol. This will relieve backache too.
3) do warm saline gargles, take ginger tea to soothe your throat
4) blocked ear is associated with blocked nose too, take a decongestant. If having running nose, antihistamine is required too.
Usually antipyretic, decongestant and antihistamine are available as single tablets.
5) take light non spicy meals. include curds,rice, bananas probiotics etc in diet
6) sometimes antibiotics and drugs like metoclopromide and domperidone may be required. However get a nearby doctor's opinion first.

You can have your chicken soup as it would soothe your throat and help out with cold too.
It would not affect your diarrhoea
Hope that helped.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor